MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW PARTIALLY THREADED/40MM; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW PARTIALLY THREADED/40MM; SCREW,FIXATION,BONE
Model Number 214.540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the complaint device was not received for investigation.The following investigation is based on the image provided in attachment ¿(b)(4) additional information from sales consultant (b)(6) 2019.¿ customer quality investigation: one photo of the 4.5mm cannulated screw partially threaded/40mm (p/n 214.540 lot unk) was received showing the screw threads broken off from the screw.The broken off screw thread fragment(s) was not in the provided photo.The transverse fracture appeared to be located at the most proximal thread form of the screw threads.The complaint condition is confirmed.As the screw was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the provided photos.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.It is possible that the patient had dense bone, leading to the breakage.During the investigation no product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a triple arthrodesis surgery to improve function on (b)(6) 2019, a cannulated screw broke.The screw broke when it was advanced via power over a guide-wire without pre-drilling.A back-up cannulated screw with pre-drilling was used to replace the broken screw.It is unknown if there was a surgical delay.The surgery was completed with no adverse consequences to the patient.Concomitant devices reported: unknown guide wire (part# unknown, lot# unknown, quantity# 1).Unknown powered driver (part# unknown, lot# unknown, quantity# 1).This is report for 01 of 01 of (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11: b1, b5, h1: the initial complaint was reviewed and found to be covered under periodic summary reporting and not individual 3500a reporting.This event will be captured on the periodic summary report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The initial complaint was reviewed and found to be covered under periodic summary reporting and not individual 3500a reporting.This event will be captured on the periodic summary report.

Brand Name
4.5MM CANNULATED SCREW PARTIALLY THREADED/40MM
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9197895
Report Number2939274-2019-61597
Device Sequence Number3146731
Product Code HWC
UDI-Device Identifier10886982154163
UDI-Public(01)10886982154163
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K161616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214.540
Device Catalogue Number214.540
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date10/17/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES; UNK - POWERED DRIVERS/HANDPIECES